eCite Digital Repository

A transdermal patch of trouble

Citation

Peterson, G, A transdermal patch of trouble, Australian Pharmacist, 33, (9) pp. 33-34. ISSN 0728-4632 (2014) [Professional, Refereed Article]

Copyright Statement

Copyright 2014 Pharmaceutical Society of Australia

Official URL: http://www.psa.org.au/content/australian-pharmacis...

Abstract

A 79-year-old man, with a history of penicillin allergy, hypertension, diabetes mellitus, and multiple vertebral fractures secondary to severe osteoporosis, developed a pruritic, erythematous reaction limited to the site of application of transdermal buprenorphine.

He had been applying transdermal buprenorphine patches for several weeks for chronic back pain before the lesions developed. After withdrawal of the transdermal buprenorphine and the use of topical high-potency corticosteroids, the lesions resolved. Skin patch tests with transdermal buprenorphine showed a papular erythematous reaction, suggesting a delayed hypersensitivity reaction.

Item Details

Item Type:Professional, Refereed Article
Research Division:Medical and Health Sciences
Research Group:Clinical Sciences
Research Field:Dermatology
Objective Division:Health
Objective Group:Clinical Health (Organs, Diseases and Abnormal Conditions)
Objective Field:Skin and Related Disorders
Author:Peterson, G (Professor Gregory Peterson)
ID Code:96840
Year Published:2014
Deposited By:Pharmacy
Deposited On:2014-11-24
Last Modified:2015-06-10
Downloads:0

Repository Staff Only: item control page